Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 408, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Aug 25, 2021, 2:40 PM EDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 2:40 PM EDT (18:40 UTC)
- Expired
- Aug 25, 2021, 4:15 PM EDT
- In force
- 95 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 10:25 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 25, 10:25 AM EDT, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1025 AM EDT Wed Aug 25 2021
...Unsettled weather pattern today into Thursday...
.UPDATE...
The opening round of convection moved across Southeast Florida
this morning with strong wind gusts over portions of coastal
Miami-Dade. Another round of showers and storms is offshore over
the Atlantic now. As the mid-level disturbance progresses
westward, conditions will deteriorate with increasing winds and
convective activity. Will continue with same forecast philosophy
as previous shift with lean towards higher envelope of wind
guidance. Wind observations in the Bahamas have been above 20 kts
with gusts around 30 kts from a variety of sites this morning. As
the disturbance arrives, an easterly wind surge will push from
east to west across the region. Have adjusted the wind forecast up
a knot or two to account for this trend and expanded the Small
Craft Advisory to include Biscayne Bay (particularly for concerns
around the mouth of the bay) along with the remaining Gulf and
Atlantic waters. The 12z MFL morning sounding does show a
relatively dry atmosphere for this time of year but the dry slot
from the SAL event has eroded slightly due to the mid-level low.
500 mb temperatures have cooled to -8.7 deg C which is fairly
notable around South Florida in late August.
&&
.PREV DISCUSSION... (Issued 743 AM EDT Wed Aug 25 2021)
AVIATION(12Z TAFS)...
An opening wave of convection has cleared MIA/FLL this morning
with another round expected later today from the Bahamas. As the
mid level disturbance pushes across the region today into
Thursday, convective activity will increase along with the
generally easterly flow. Some directional variability is possible
with convection along with sub-VFR conditions. Short-fused AMDs
likely through the period.
PREV DISCUSSION... (Issued 415 AM EDT Wed Aug 25 2021)
DISCUSSION...
Short term (Today - Thursday):
Key Points:
1) Hazardous marine conditions are forecast during the short term
period, especially across the southern Atlantic waters and Gulf
waters off Mainland Monroe County where a Small Craft Advisory goes
into effect at 11 AM today.
2) There will be a high risk of rip currents along the east coast
beaches of South Florida from this morning through at least Thursday.
Deep-layer subtropical high pressure will remain centered over the
western Atlantic waters through the short term period, as a
mid/upper-level perturbation tracks westward along the southern
periphery of the ridge toward South Florida today. GOES-16 derived
precipitable water along with water vapor imagery loops show deep
moisture associated with this feature, which should gradually
overspread South Florida from the east beginning late this afternoon.
The increasing moisture and background ascent accompanying the
perturbation will support elevated shower and thunderstorm chances
from this afternoon through at least Thursday -- especially across
the eastern half of South Florida. A few strong showers and storms
will be possible during this time-frame, mainly over the Atlantic
waters and east coast metros. The primary concerns through the short-
term period will be hazardous marine and beach conditions due
strengthening easterly winds through Thursday (see marine and beach
sections below). Maximum temperatures will be near normal each day,
with lower 90s expected across the area.
Long term (Thursday night - Tuesday):
Models remain in fair agreement in showing a mid level perturbation
over SoFlo, which resembles a closed low in latest guidance, slowly
migrating NW and into the northern GOMEX Thursday night into Friday.
This allows for the ridge over the west Atlantic to expand back into
the area and keep SoFlo under a robust SE wind regime.
Enough deep moisture will linger in the wake of the perturbation to
combine with the easterly flow regime in order to favor showers
and storms over interior and west coast areas each afternoon
through early next week. Coverage will be in the high-end
scattered to numerous range, highest during the afternoon hours.
Expect high temperatures to remain hot, in the low 90s for much of
the area, and in the upper 80s for locations near the Atlantic
coast. Heat index values should reach the low-mid hundreds each
afternoon.
MARINE...
A weak disturbance will move across the area today and Thursday,
resulting in a strengthening pressure gradient and breezy easterly
winds across the local waters. Winds across the southern Atlantic
and Gulf waters off Mainland Monroe County will reach or marginally
exceed 20 knots with higher gusts from this morning through early
Thursday morning, and a Small Craft Advisory will go into effect for
these areas beginning at 11 AM today. Elsewhere, winds could
approach advisory levels, and small craft operators are urged to
exercise extra caution. Additional Small Craft Advisories may become
necessary for the northern Atlantic waters, Biscayne Bay, and the
Gulf waters off Collier County, though confidence in meeting or
exceeding advisory criteria is currently too low to issue these
advisories at this time. Shower and thunderstorm chances will remain
elevated as the weak disturbance moves across the area, especially
across the Atlantic waters where a few strong storms with locally
gusty winds and higher seas will be possible.
BEACHES...
There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase today, especially
across the east coast beaches through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 91 80 90 / 60 60 30 60
West Kendall 76 92 78 91 / 60 60 30 60
Opa-Locka 77 91 78 91 / 60 60 40 60
Homestead 77 89 78 89 / 60 60 30 50
Fort Lauderdale 79 89 80 89 / 60 60 40 60
N Ft Lauderdale 78 89 80 89 / 60 60 40 60
Pembroke Pines 77 89 78 89 / 60 60 40 60
West Palm Beach 76 90 78 90 / 60 60 50 70
Boca Raton 77 89 79 89 / 60 60 40 60
Naples 76 92 76 92 / 40 70 30 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
173.
AM...Small Craft Advisory until 5 AM EDT Thursday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 5 AM EDT Thursday for GMZ656-657-676.
&&
Update...RAG
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 25, 10:06 AM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1006 AM EDT Wed Aug 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1006 AM EDT Wed Aug 25 2021 ...Atlantic Beaches: High Rip Current Risk... ...Atlantic/Gulf/Biscayne Bay: Hazardous Marine Conditions... ...A Few Strong Storms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic beaches of South Florida. Thunderstorms: Scattered thunderstorms are forecast today, with locally gusty winds, frequent lightning, and heavy rainfall possible. Waterspouts: Waterspouts will be possible with showers and storms. Wind: Sustained winds of 20 knots or greater with higher gusts are forecast across portions of the Atlantic and Gulf waters today into tonight, with a Small Craft Advisory in effect. Locally gusty winds will be possible with the stronger showers and thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Hazardous marine and beach conditions will continue through at least Thursday due to enhanced easterly winds. A few strong storms will be possible across the area as a mid-level disturbance moves through the region. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Local storm report, Aug 25, 1:31 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST 1 S MARCO ISLAND 25.92N 81.73W
08/25/2021 M51 MPH COLLIER FL PUBLIC
MESONET THE CHARTER CLUB OF MARCO BEACH
REPORTED A WIND GUST OF 51MPH AT 1:24PM AS A
STRONG THUNDERSTORM MOVED THROUGH THE AREA.
SITE ELEVATION IS 7 FEET.
&&
HADILocal storm report, Aug 25, 1:34 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM MARINE TSTM WIND 2 SW MARCO ISLAND 25.92N 81.75W
08/25/2021 M51 MPH GMZ656 FL PUBLIC
MESONET THE CHARTER CLUB OF MARCO BEACH
REPORTED A WIND GUST OF 51MPH AT 1:24PM AS A
STRONG THUNDERSTORM MOVED THROUGH THE AREA.
SITE ELEVATION IS 7 FEET.
&&
HADISpecial weather statement, Aug 25, 1:37 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
137 PM EDT Wed Aug 25 2021
FLZ069-070-251815-
Coastal Collier County FL-Inland Collier County FL-
137 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 215 PM EDT...
At 137 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Orangetree, or near Golden Gate Estates,
moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Vineyards,
Golden Gate, East Naples, North Naples, Pelican Bay, Corkscrew Swamp
Sanctuary, Quail Creek Estate and Lely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8159 2625 8150 2604 8184
TIME...MOT...LOC 1737Z 063DEG 24KT 2630 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Hadi/RAGLocal storm report, Aug 25, 1:39 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 2 ENE NAPLES 26.15N 81.78W
08/25/2021 E47 MPH COLLIER FL MESONET
NPLMP NAPLES MUNICIPAL AIRPORT TOWER
REPORTED A WIND GUST OF 47MPH AT 1:20PM AS
AN OUTFLOW BOUNDARY MOVED THROUGH THE AREA.
SITE ELEVATION IS 104 FEET.
&&
HADILocal storm report, Aug 25, 1:43 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM MARINE TSTM WIND 2 E WILTON MANORS 26.16N 80.10W
08/25/2021 E40 MPH BROWARD FL BROADCAST MEDIA
*** 1 INJ ***
BROADCAST MEDIA, WSVN, REPORTED THAT A
KITESURFER WAS INJURED AFTER BEING BLOWN OFF
COURSE AT FORT LAUDERDALE BEACH. OFFICIALS
SAID THE MAN WAS KITESURFING WHEN THE WIND
SUDDENLY PICKED UP AND LAUNCHED HIM INTO A
NEARBY BUILDING. THERE WERE STRONG, GUSTY
THUNDERSTORMS AND WINDS IN THE AREA AT THE
TIME OF THE INCIDENT. FORT LAUDERDALE FIRE
RESCUE RUSHED THE MAN TO BROWARD HEALTH
MEDICAL CENTER WHERE THE MANS CONDITION IS
CURRENTLY UNKNOWN.
&&
FELLLocal storm report, Aug 25, 1:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST 1 S MARCO ISLAND 25.92N 81.73W
08/25/2021 M55 MPH COLLIER FL MESONET
MESONET THE CHARTER CLUB OF MARCO BEACH
REPORTED A WIND GUST OF 55MPH AT 1:27PM AS A
STRONG THUNDERSTORM MOVED THROUGH THE AREA.
SITE ELEVATION IS 7 FEET.
&&
HADIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:53 AM EDT | Small Craft Advisory | MFL | 25 hr | |
| Aug 25, 5:04 AM EDT | Special Marine Warning | MFL | 116 min | |
| Aug 25, 5:42 AM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| Aug 25, 6:08 AM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Aug 25, 6:12 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| Aug 25, 6:37 AM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Aug 25, 8:38 AM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 25, 9:23 AM EDT | Special Marine Warning | MFL | 97 min | |
| Aug 25, 10:04 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 25, 10:48 AM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 25, 10:51 AM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Aug 25, 11:00 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 12 min |
| Aug 25, 11:26 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Aug 25, 11:54 AM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Aug 25, 12:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 25, 12:46 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Aug 25, 12:56 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 25, 1:12 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Aug 25, 1:17 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Aug 25, 1:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Aug 25, 1:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 25, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Aug 25, 3:44 PM EDT | Special Marine Warning | MFL | 91 min | |
| Aug 25, 4:07 PM EDT | Special Marine Warning | MFL | 83 min | |
| Aug 25, 5:09 PM EDT | Special Marine Warning | MFL | 81 min | |
| Aug 25, 5:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 25, 6:17 PM EDT | Special Marine Warning | MFL | 43 min | |
| Aug 25, 6:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.